It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board


Addison's Disease Board Index


Don't feel so hot
Feb 26, 2011
I've been on prednisone for years for crohn's disease, went off for a few months and developed severe joint and muscle pain and fatigue. The rheumatologist said that my adrenal gland was asleep so put me back on, to which I've been on for the last 7 years. Now after telling my General doctor that I forget to take my prednisone once in a while and I've been okay, he said to try and see if I could come down on it. Well, that's what I've been doing for the last month and now I'm on 1/2 tablet instead of 5 mg. Problem is I haven't been feeling all that great. I suffer constant nausea, have more diarrhea, lost weight, and now have heart palpitations and acid reflux..I might also mention that I am quite dehydrated by looking at my hands. Today, I can't get myself to move and prepare for tomorrow's dinner and I'm thinking of canceling. Can anyone tell me if it sounds like the cutting down of prednisone could be doing this to me?
Hello,

I just saw this post. I am sorry I didn't see this sooner. You cannot wean off of prednisone that fast. Your symptoms you are going through is because of you cutting your pill in half. You need to wean off of the prednisone 1mg every 2 weeks and you have to have a DR that is going to check your lab work while doing that. It can be very dangerous if you do stop completely. I finally found an endocrinoligst who knew how to wean off of the prednisone. Are you still on half of the pill? And how are you feeling?

Lisa
[QUOTE=dorri;4705190]Thank you Lisa. I am no longer on the half tablet. I was at the doctors the other day and told him how I was feeling and he told me to go back to the 5 mg but only for a week and said to try the 3/4 tab again after that. It's only been a couple of days and I still don't feel all that well. I think if I can do okay on the 3/4 later he will then prescribe the lower mg's so I will be able to handle cutting down better.

Does anyone know if my gland is still working after all these years, is it possible that I can still get off these things. I am experiencing so much stiffness and frozen muscles or so it feels like that.[/QUOTE]

Hi Dorri,

My endocrinologist is doing lab work to see if my adrenal glands are "waking" up. They need to do that for you. The one thing you don't want to do is get off of the prednisone and your body isn't making any cortisol, that can be very deadly :( I can totally relate to you on the stiffness and muscle pains.I am in so much pain these days. I have been on prednisone since Feb of 08. It was hard and is hard weaning off of the drug. I got sick and she increased my prednisone back to 4 mg for 2 weeks. thats 3 in the morning and 1 in the evening. So please try to get your DR to do lab work to see if your adrenal glands are working...

Take care
Lisa
Thanks Lisa, see they have you tapering on the 1 mg tablet instead of the 5 mg prednisone. I had tried tapering on the advice of a different doctor before and he had me tapering on the 1 mg tablets, eg had to take 4 1/2 mg one week and 4 (1 mg tablets) the next etc...etc.... I was off prednisone for a few months but was in such pain, the rheumatologist put me back on. I was so stiff it was indescribable. After I returned to the prednisone, I felt a release in all my muscles, it was like someone untied me and I felt better. I hope the stiffness, pain and muscle weakness associated with withdrawal eventually goes away. I have osteoporosis from long term prednisone use so they want me off of it. Yes, if I am able to cut down more, I will have the doctor run the adrenal test like before, but while I'm still on some prednisone, I don't think the test will be very accurate.





All times are GMT -7. The time now is 11:23 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!